MAUDE Adverse Event Report: KDL MEDICAL DBA CHASE MEDICAL TRIPOD STABILIZER-NYLON FASTRACT; STABILIZER, HEART, PRODUCT CODE: MWS

KDL MEDICAL DBA CHASE MEDICAL TRIPOD STABILIZER-NYLON FASTRACT; STABILIZER, HEART, PRODUCT CODE: MWS
Model Number STB-30C4S
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/23/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lot history file was reviewed for d808013.The work order was for a lot of 30 stabilizers.All required paperwork was present and complete documenting that the stabilizers were manufactured and inspected per procedure.All units passed the required inspections.Stabilizers undergo a 100% packaging inspection which includes 8 different inspection points related to the feet on each unit.During the inspection, it is verified that the o-rings are present as the o-rings are used to secure the feet to the device.There is also a 100% post-sterile inspection and a 100% visual pre-shipment inspection in place to look for this defect.All 3 inspections took place and are recorded.The probable cause of this defect based upon 2 prior investigations, is that the o-ring sustained a minor stress during the assembly process which was not visible during the inspections.The o-ring likely broke in transit allowing one foot to become dislodged.The foot and o-ring likely remained in the tray and were discarded when the stabilizer was removed.The incident rate of this failure type, specifically after the device has been through the 100% inspections if very low but possible.This potential failure mode is already identified in the fmea and is known to the assemblers.This is the 11th complaint of a split o-ring since the 2008 investigation and the 3rd since the 2016 investigation.We will continue to monitor for further occurrence.
 
Event or Problem Description
As reported - stabilizer was missing one foot and o-ring.This was noticed prior to use and another stabilizer was used without harm to the patient.Chase medical was notified of the complaint on 10/23/2019 by the sales representative with mba medical.The event occurred at (b)(6).

Brand Name
TRIPOD STABILIZER-NYLON FASTRACT
Common Device Name
STABILIZER, HEART, PRODUCT CODE: MWS
Manufacturer (Section D)
KDL MEDICAL DBA CHASE MEDICAL
885 e. collins blvd.,
suite 110
richardson TX 75081
MDR Report Key9324815
Report Number1649139-2019-00001
Device Sequence Number2936970
Product Code MWS
UDI-Device Identifier00899054002449
UDI-Public00899054002449
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
C024062
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Expiration Date09/18/2021
Device Model NumberSTB-30C4S
Device Catalogue NumberSTB-30C4S
Device Lot NumberD808013
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date11/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1